Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 21, 2021, 5:39 PM CDT for Humphreys County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 5:39 PM CDT (22:39 UTC)
- Expired
- Jun 21, 2021, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
County Humphreys County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569
WWUS84 KJAN 212239
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
539 PM CDT Mon Jun 21 2021
MSZ025-035-036-041-042-212330-
Sharkey MS-Humphreys MS-Yazoo MS-Leflore MS-Holmes MS-
539 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...
SOUTHWESTERN LEFLORE...NORTHWESTERN YAZOO...HUMPHREYS AND
NORTHEASTERN SHARKEY COUNTIES UNTIL 630 PM CDT...
At 539 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Swiftown to 6 miles east of
Anguilla. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Swiftown around 545 PM CDT.
Midnight around 600 PM CDT.
Thornton around 630 PM CDT.
Other locations impacted by these storms include Silver City, Louise,
Morgan City and Cruger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3329 9004 3291 9044 3292 9065 3296 9066
3299 9080 3338 9035
TIME...MOT...LOC 2239Z 268DEG 23KT 3331 9035 3296 9072
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:36 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 21, 2:36 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Jackson MS 236 PM CDT Mon Jun 21 2021 .DISCUSSION... Through Tuesday: This afternoon, there were two different convective regimes ongoing - one bringing scattered showers to South MS and Southeast LA in association with a shortwave along the northern Gulf Coast and another bringing showers and thunderstorms from North LA through AR into North MS ahead of an approaching cold front. A bit of a lull exists in between along the I-20 corridor at this time. Through this evening, storms along and ahead of the cold front will build southward bringing and end to this lull. There remains some potential for isolated severe storms, given the moderate to strong mixed layer instability in place across much of the area and in spite of relatively weak deep layer shear. However, with the loss of diurnal heating, the severe threat will likely taper off by mid-evening. Rainfall may be heavy at times as well given >2" PW, which could lead to localized flooding - particularly in those areas which have recently dealt with flooding issues. The front and associated showers and isolated thunderstorms will continue across the area through the overnight. We may see a bit of a lull in precip tomorrow morning then redevelopment of showers and thunderstorms by late morning/midday near the front from south MS into central LA with the return of daytime heating. A drier and slightly cooler airmass will advect in behind the front, resulting in dry weather for much of the northern and central half of the area on Tuesday. Between the cooler air behind the front and clouds/rain farther south, temps will run as much as 10 degrees below normal. /DL/ Tuesday night through Sunday: Come Tuesday evening a weak cold front will be drifting across our southeastern most zones. Model consensus move this cold front farther south before stalling it and is drier for Wednesday night as the last of the rain is expected to end before midnight. In the wake of the cold front temperatures will be cooler than normal with lower 60s for Wednesday morning lows in the north to upper 60s in the south. Wednesday wl still have broad upper level troughing overhead as a surface high becomes centered over the mid Atlantic seaboard. This surface high will ridge back to the southwest across our region resulting in an east to southeast low level flow across our CWA. This will allow the stalled front to drift back to the north a little during the day and become the focus for convection which may spread as far north as Interstate 20 by late afternoon. Thursday mid level ridging will begin strengthening back over our region from the west while our low level flow becomes more southerly. This will allow for moisture to return to our CWA along with warmer temperatures. A greater coverage of diurnal convection is expected Thursday. Friday the mid level ridge from the west will be stronger while we maintain surface ridging from the east. Together these features will result in more isolated coverage of afternoon and early evening convection. Wl see little change Saturday but an upper level trough will be dropping over the Central Plains trying to make a dent in the mid level ridging across the southern states. This upper level trough will also help support a cold front that the models still try to nudge into our northwest Sunday. This cold front may stall across our delta region Sunday where the highest pops look to be carried Sunday into Monday. /22/ && .AVIATION... 18Z TAF discussion: VFR conditions prevail across much of the area, with patchy MVFR ceilings and scattered SHRA/TS. Through this evening, coverage of rain and storms will increase ahead of an approaching front. A few wind gusts to 50 kt are possible in isolated severe storms. The front will push across the area overnight into Tues morning, bringing a wind shift from SW to NW. Along with temporary visby reductions in periods of heavy rain, ceilings are expected to fall to the IFR/MVFR range overnight into Tues morning, gradually improving from the north during the day. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 80 67 88 / 92 49 5 26 Meridian 69 80 65 87 / 86 62 6 29 Vicksburg 69 81 67 90 / 93 36 5 23 Hattiesburg 71 83 70 87 / 83 83 47 54 Natchez 70 80 69 89 / 88 58 12 35 Greenville 66 80 62 86 / 95 4 1 7 Greenwood 65 81 62 88 / 95 8 1 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/22
Hazardous weather outlook, Jun 21, 2:05 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 205 PM CDT Mon Jun 21 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050- 053-059-060-221915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Claiborne-Jefferson-Adams- 205 PM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northern portions of central Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...2 PM to 10 PM FLOODING THREAT...Limited TIMING...Through Tonight Isolated severe thunderstorms capable of damaging wind gusts are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible this afternoon and evening, particularly in low lying and urban areas. Rainfall totals between one to three inches are expected, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ046-051-052-054>058-061-221915- Kemper-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke- Franklin MS- 205 PM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of central and eastern Mississippi. .DAY ONE...Tonight and Tuesday FLOODING THREAT...Limited TIMING...Through Tonight Localized flash flooding is possible this afternoon and evening, particularly in low lying and urban areas. Rainfall totals between one to three inches are expected, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ062>066-072>074-221915- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 205 PM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of south central and southeast Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jun 21, 4:38 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
438 PM CDT Mon Jun 21 2021
MSZ049-054-055-212230-
Copiah MS-Rankin MS-Simpson MS-
438 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL RANKIN...
NORTHWESTERN SIMPSON AND NORTHEASTERN COPIAH COUNTIES UNTIL 530 PM
CDT...
At 438 PM CDT, Meteorologists were tracking a strong thunderstorm
over Hopewell, or 7 miles east of Crystal Springs, moving east at 25
mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Harrisville around 500 PM CDT.
Star around 510 PM CDT.
Piney Woods around 515 PM CDT.
Other locations impacted by this storm include Braxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3202 9032 3205 9025 3205 9023 3206 9023
3216 8999 3197 8990 3188 9022
TIME...MOT...LOC 2138Z 248DEG 23KT 3197 9023
TWSpecial weather statement, Jun 21, 4:42 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Jackson MS
442 PM CDT Mon Jun 21 2021
MSZ019-034-212230-
Washington MS-Sunflower MS-
442 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUNFLOWER AND
NORTHEASTERN WASHINGTON COUNTIES UNTIL 530 PM CDT...
At 442 PM CDT, Meteorologists were tracking a strong thunderstorm
near Leland, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Tribbett around 455 PM CDT.
Other locations impacted by this storm include Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3343 9062 3327 9061 3327 9072 3326 9073
3325 9073 3324 9096 3343 9096
TIME...MOT...LOC 2142Z 271DEG 21KT 3333 9089
TWSpecial weather statement, Jun 21, 5:10 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
510 PM CDT Mon Jun 21 2021
MSZ049-050-056-212300-
Smith MS-Scott MS-Rankin MS-
510 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN...
NORTHWESTERN SMITH AND SOUTHWESTERN SCOTT COUNTIES UNTIL 600 PM
CDT...
At 510 PM CDT, Meteorologists were tracking a strong thunderstorm
near Cato, or 9 miles east of Star, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Johns around 515 PM CDT.
Pulaski and Burns around 545 PM CDT.
Other locations impacted by this storm include Polkville and Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3214 8951 3205 8984 3205 8994 3219 9001
3234 8961
TIME...MOT...LOC 2210Z 246DEG 29KT 3213 8990
TWSpecial weather statement, Jun 21, 5:21 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
521 PM CDT Mon Jun 21 2021
LAZ009-015-016-023-212300-
Madison LA-Richland LA-East Carroll LA-Franklin LA-
521 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN EAST CARROLL...
NORTHWESTERN MADISON...NORTHEASTERN RICHLAND AND NORTHEASTERN
FRANKLIN PARISHES UNTIL 600 PM CDT...
At 521 PM CDT, Meteorologists were tracking a strong thunderstorm
over Warden, or 15 miles east of Rayville, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Waverly around 530 PM CDT.
Monticello around 535 PM CDT.
Tendal around 540 PM CDT.
Sondheimer and Alsatia around 600 PM CDT.
Other locations impacted by this storm include Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3252 9180 3258 9151 3258 9145 3261 9140
3266 9117 3232 9114 3236 9182
TIME...MOT...LOC 2221Z 262DEG 22KT 3250 9150
TWSpecial weather statement, Jun 21, 5:34 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
534 PM CDT Mon Jun 21 2021
LAZ009-016-MSZ040>042-047-212315-
Madison LA-East Carroll LA-Sharkey MS-Warren MS-Yazoo MS-
Issaquena MS-
534 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAST CARROLL AND
NORTH CENTRAL MADISON PARISHES...NORTHWESTERN WARREN...NORTHWESTERN
YAZOO...SOUTHERN ISSAQUENA AND SHARKEY COUNTIES UNTIL 615 PM CDT...
At 534 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Anguilla to Onward to near
Transylvania. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Anguilla around 540 PM CDT.
Holly Bluff around 550 PM CDT.
Eagle Bend around 600 PM CDT.
Valley Park around 610 PM CDT.
Other locations impacted by these storms include Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3276 9100 3300 9083 3296 9066 3292 9065
3292 9050 3291 9044 3265 9060 3246 9115
3266 9117
TIME...MOT...LOC 2234Z 286DEG 23KT 3293 9079 3274 9092 3265 9115
TWSpecial weather statement, Jun 21, 5:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
539 PM CDT Mon Jun 21 2021
MSZ025-035-036-041-042-212330-
Sharkey MS-Humphreys MS-Yazoo MS-Leflore MS-Holmes MS-
539 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...
SOUTHWESTERN LEFLORE...NORTHWESTERN YAZOO...HUMPHREYS AND
NORTHEASTERN SHARKEY COUNTIES UNTIL 630 PM CDT...
At 539 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Swiftown to 6 miles east of
Anguilla. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Swiftown around 545 PM CDT.
Midnight around 600 PM CDT.
Thornton around 630 PM CDT.
Other locations impacted by these storms include Silver City, Louise,
Morgan City and Cruger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3329 9004 3291 9044 3292 9065 3296 9066
3299 9080 3338 9035
TIME...MOT...LOC 2239Z 268DEG 23KT 3331 9035 3296 9072
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:53 PM CDT | River Flood Advisory | JAN | Noxubee | 9 min |
| Jun 21, 3:09 PM CDT | Special Weather Statement | JAN | Newton | 36 min |
| Jun 21, 4:00 PM CDT | Special Weather Statement | JAN | Clarke | 45 min |
| Jun 21, 4:02 PM CDT | Special Weather Statement | JAN | Copiah | 43 min |
| Jun 21, 4:31 PM CDT | Special Weather Statement | JAN | Lauderdale | 44 min |
| Jun 21, 4:38 PM CDT | Special Weather Statement | JAN | Simpson | 52 min |
| Jun 21, 4:42 PM CDT | Special Weather Statement | JAN | Washington | 48 min |
| Jun 21, 5:10 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| Jun 21, 5:34 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 41 min |
| Jun 21, 5:56 PM CDT | Special Weather Statement | JAN | Madison | 49 min |
| Jun 21, 6:07 PM CDT | Special Weather Statement | JAN | Leake | 38 min |
| Jun 21, 6:11 PM CDT | Special Weather Statement | JAN | Holmes | 64 min |
| Jun 21, 6:14 PM CDT | Special Weather Statement | JAN | Yazoo | 61 min |
| Jun 21, 6:35 PM CDT | Special Weather Statement | JAN | Simpson | 55 min |
| Jun 21, 6:40 PM CDT | Special Weather Statement | JAN | Copiah | 35 min |
| Jun 21, 6:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 57 min |
| Jun 21, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 47 min |
| Jun 21, 3:11 PM CDT | Special Weather Statement | JAN | Morehouse | 49 min |
| Jun 21, 5:21 PM CDT | Special Weather Statement | JAN | Madison, Richland | 39 min |
| Jun 21, 5:50 PM CDT | Special Weather Statement | JAN | Ashley | 40 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.